Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 4, 2020, 10:13 PM CDT for Clay County, Fillmore County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 10:13 PM CDT (03:13 UTC)
- Expired
- Jun 4, 2020, 10:49 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, NE, Fillmore County, NE
The radar
The Grand Island radar (KUEX), 59 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
710
WUUS53 KGID 050313
SVRGID
NEC035-059-050400-
/O.NEW.KGID.SV.W.0039.200605T0313Z-200605T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1013 PM CDT Thu Jun 4 2020
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Eastern Clay County in south central Nebraska...
Fillmore County in south central Nebraska...
* Until 1100 PM CDT.
* At 1013 PM CDT, a severe thunderstorm was located near Grafton, or
23 miles south of York, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Geneva, Sutton, Exeter, Fairmont, Edgar, Shickley, Milligan,
Grafton, Ohiowa, Ong and Strang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 9806 4050 9797 4064 9784 4070 9785
4070 9737 4035 9737
TIME...MOT...LOC 0313Z 269DEG 41KT 4055 9776
HAIL...1.00IN
WIND...60MPH
$$
Mangels2 follow-up statements
973
WWUS53 KGID 050339
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1039 PM CDT Thu Jun 4 2020
NEC035-050348-
/O.CAN.KGID.SV.W.0039.000000T0000Z-200605T0400Z/
Clay NE-
1039 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and east central Nebraska.
LAT...LON 4035 9772 4053 9766 4064 9757 4070 9755
4070 9737 4035 9737
TIME...MOT...LOC 0338Z 268DEG 28KT 4055 9756
$$
NEC059-050400-
/O.CON.KGID.SV.W.0039.000000T0000Z-200605T0400Z/
Fillmore NE-
1039 PM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR FILLMORE COUNTY...
At 1038 PM CDT, a severe thunderstorm was located over Geneva, or 22
miles south of York, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Geneva, Exeter, Milligan, Ohiowa and Strang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 9772 4053 9766 4064 9757 4070 9755
4070 9737 4035 9737
TIME...MOT...LOC 0338Z 268DEG 28KT 4055 9756
HAIL...1.00IN
WIND...60MPH
$$
Mangels341
WWUS53 KGID 050349
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1049 PM CDT Thu Jun 4 2020
NEC059-050359-
/O.CAN.KGID.SV.W.0039.000000T0000Z-200605T0400Z/
Fillmore NE-
1049 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR FILLMORE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and east central Nebraska.
LAT...LON 4035 9772 4053 9766 4064 9757 4070 9755
4070 9737 4035 9737
TIME...MOT...LOC 0348Z 269DEG 41KT 4055 9739
$$
MangelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:11 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 6:11 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 611 PM CDT Thu Jun 4 2020 ...Aviation Update... .UPDATE... Issued at 450 PM CDT Thu Jun 4 2020 Increased/expanded PoPs through tonight to more closely match the latest runs of the HRRR and other short term guidance. These models show thunderstorms moving west to east through the forecast area, mainly from 7pm to 1am tonight. && .SHORT TERM...(This evening through Friday night) Issued at 324 PM CDT Thu Jun 4 2020 A mid-level embedded perturbation will help touch off some thunderstorms this afternoon near the cold front in South Dakota, and along a trough over Nebraska/Kansas this afternoon. Better support for severe weather with potential northern MCS to develop, keeping this mostly if not entirely out of our CWA where stronger updrafts will be supported. Hi-res models indicate the potential for convection to creep into the CWA this evening into the overnight, but nowhere near the support for severe weather as we had last night. Went closer to HRRR/HRRREXP for highs Friday, based on recent model performance statistics. Cold front will likely stall in the southern CWA or just south for Friday, but best moisture hold on more to the east. Our far east/southeast may be able to get in on some convection for the evening, but not much to hang our hat on, and generally looks dry for us Friday/Friday night. .LONG TERM...(Saturday through Thursday) Issued at 324 PM CDT Thu Jun 4 2020 The story this weekend is HOT and WINDY! Saturday and Sunday look very similar with highs above normal in the 90s and gusty winds. Deep ridging will be in place over much of the central CONUS along with an upper level trof approaching from the west. Expecting a rather tight sfc pressure gradient on Saturday and Sunday ahead of the trof. This will lead to sustained southerly sfc winds around 20- 30 kts. Model soundings also suggest the potential for mixing down gusts to the sfc of around 40 kts. There could be a brief shot of precip Saturday night for far western portions of the CWA, but don't currently have a lot of confidence in this. Sunday night a minor short wave along the leading edge of the trof forms a cold front across the NE panhandle. As Monday comes around this front will start to push southeast across western NE. Showers and thunderstorms are expected to develop along the front late in the day on Monday. These storms are expected to impact the CWA overnight on Monday and into Tuesday as the front crosses through from the NW to the SE. Behind the front we can expect cooler, more seasonal temperatures for Tuesday, Wednesday, and Thursday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 605 PM CDT Thu Jun 4 2020 Scattered thunderstorms expected to move from west to east in the vicinity of the terminals this evening. The main threat to the terminals will be brief gusty winds to around 60 MPH. After the storms move through, skies will clear and winds will shift from the southwest to northwest overnight, and eventually to the east on Friday. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Mangels SHORT TERM...Heinlein LONG TERM...Shawkey AVIATION...Mangels
Hazardous weather outlook, Jun 4, 5:00 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 500 PM CDT Thu Jun 4 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 500 PM CDT Thu Jun 4 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Scattered thunderstorms are expected to move through the area this evening and tonight, mainly between 7pm and 1am. Some of the storms may be capable of producing large hail the size of half dollars and damaging winds of 60 mph or greater. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Intermittent, small chances for thunderstorms exist across portions of the outlook area Friday evening through Saturday night. A few storms could be strong to severe, however widespread severe weather is not expected at this time. Looking ahead into next week, better chances for thunderstorms return to the outlook area in the Monday night into Tuesday time frame with the arrival of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on an isolated basis this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 4, 9:32 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Hastings NE
932 PM CDT Thu Jun 4 2020
KSZ005-006-017-018-050315-
Rooks KS-Phillips KS-Smith KS-Osborne KS-
932 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOKS...SMITH...OSBORNE
AND EASTERN PHILLIPS COUNTIES UNTIL 1015 PM CDT...
At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodruff to 7 miles southwest of Kirwin to
Codell. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Phillipsburg, Plainville, Smith Center, Osborne, Stockton, Downs,
Kensington, Natoma, Agra, Lebanon, Kirwin, Woodston, Gaylord, Alton,
Portis, Glade, Athol, Harlan, Cedar and Woodruff.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Kansas.
LAT...LON 3913 9933 3957 9932 4000 9944 4000 9852
3997 9850 3957 9851 3957 9849 3913 9849
TIME...MOT...LOC 0232Z 279DEG 44KT 3994 9935 3957 9918 3918 9920
Billings WrightSpecial weather statement, Jun 4, 9:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Hastings NE
934 PM CDT Thu Jun 4 2020
NEZ040-041-046>048-061>063-075-050315-
Merrick NE-Buffalo NE-Adams NE-Hamilton NE-Nance NE-Howard NE-
Hall NE-Greeley NE-Sherman NE-
934 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY...NANCE...
CENTRAL HAMILTON...NORTHEASTERN BUFFALO...MERRICK...SOUTHEASTERN
SHERMAN...HOWARD AND HALL COUNTIES UNTIL 1015 PM CDT...
At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cedar Rapids to St. Paul to 6 miles southeast
of Poole. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Grand Island, Central City, St. Paul, Ravenna, Wood River, Fullerton,
Shelton, Genoa, Doniphan, Cairo, Alda, Palmer, Clarks, Silver Creek,
Dannebrog, Phillips, Chapman, Wolbach, Marquette and Elba.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central, central and east central Nebraska.
LAT...LON 4169 9829 4148 9829 4148 9810 4150 9804
4151 9804 4151 9789 4153 9788 4153 9778
4150 9770 4140 9770 4139 9760 4132 9760
4129 9768 4117 9783 4104 9783 4069 9834
4069 9872 4087 9903 4140 9873 4170 9832
TIME...MOT...LOC 0234Z 300DEG 35KT 4158 9816 4119 9848 4089 9889
Billings WrightSpecial weather statement, Jun 4, 9:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Hastings NE
945 PM CDT Thu Jun 4 2020
KSZ005-017-050315-
Rooks KS-Phillips KS-
945 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS AND WESTERN
PHILLIPS COUNTIES UNTIL 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Long Island to near Speed to 7 miles south
of Zurich. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Logan, Palco, Long Island, Prairie View, Damar, Zurich, Speed,
Woodruff and Webster State Park.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Kansas.
LAT...LON 3957 9960 3957 9962 4000 9962 4000 9941
3957 9931 3913 9932 3913 9960
TIME...MOT...LOC 0245Z 256DEG 18KT 3996 9958 3960 9941 3914 9939
Billings WrightLocal storm report, Jun 4, 9:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST STOCKTON AIRPORT 39.38N 99.29W
06/04/2020 M51 MPH ROOKS KS AWOS
&&
MANGELSLocal storm report, Jun 4, 9:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 8 NNE CODELL 39.31N 99.12W
06/04/2020 M55 MPH ROOKS KS MESONET
PWS SITE KKSNATOM2.
&&
MANGELSSpecial weather statement, Jun 4, 10:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Hastings NE
1007 PM CDT Thu Jun 4 2020
NEZ076-077-050345-
Clay NE-Fillmore NE-
1007 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY AND FILLMORE
COUNTIES UNTIL 1045 PM CDT...
At 1007 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saronville, or 25 miles east of Hastings, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Geneva, Sutton, Exeter, Fairmont, Edgar, Shickley, Milligan, Grafton,
Ohiowa, Deweese, Ong, Saronville and Strang.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and east central Nebraska.
LAT...LON 4035 9776 4035 9814 4068 9790 4070 9751
4070 9737 4037 9737
TIME...MOT...LOC 0307Z 270DEG 30KT 4051 9792
MangelsThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:43 PM CDT | Special Weather Statement | GID | Buffalo, Dawson, Gosper, Phelps, Sherman | 47 min |
| Jun 4, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 42 min |
| Jun 4, 8:52 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 38 min |
| Jun 4, 8:56 PM CDT | Special Weather Statement | GID | Kearney | 34 min |
| Jun 4, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 32 min |
| Jun 4, 9:34 PM CDT | Special Weather Statement | GID | Hall, Howard, Merrick, Nance | 41 min |
| Jun 4, 10:07 PM CDT | Special Weather Statement | GID | Fillmore | 38 min |
| Jun 4, 10:35 PM CDT | Special Weather Statement | GID | York | 25 min |
| Jun 4, 10:37 PM CDT | Special Weather Statement | GID | Polk | 38 min |
| Jun 4, 10:52 PM CDT | Special Weather Statement | GID | York | 38 min |
| Jun 4, 10:59 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 18 min |
| Jun 4, 11:08 PM CDT | Special Weather Statement | GID | Fillmore | 52 min |
| Jun 4, 11:09 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer, Webster | 51 min |
| Jun 4, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 45 min |
| Jun 4, 11:38 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 52 min |
| Jun 5, 12:00 AM CDT | Special Weather Statement | GID | Thayer | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.